Mississippi, 2015

Flash Flood in Mississippi, June 19, 2015

June 19, 2015 · NWS MEG · 1 event in 1 county or zone

The remnants of Tropical Storm Bill moved north of the region on June 19, 2015. Numerous bands of showers and thunderstorms moved across North Mississippi producing locally heavy rain and isolated flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

The remnants of Tropical Storm Bill moved north of the region on June 19, 2015. Numerous bands of showers and thunderstorms moved across North Mississippi producing locally heavy rain and isolated flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 19, 7:55 PM CST, 7 minutes earlier.

Area forecast discussion, Jun 19, 7:55 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
855 PM CDT FRI JUN 19 2015

.DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES THIS
EVENING CENTER THE REMNANTS OF BILL JUST NORTHEAST OF METROPOLIS
ILLINOIS. SHORTWAVE TROUGHS ROTATING AROUND THE REMNANTS ARE
PRODUCING BANDS OF RAIN SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
THE MID SOUTH WITH THE BEST COVERAGE AS OF 8 PM CDT OVER NORTH
MISSISSIPPI.

LATEST HRRR AND THE 00Z WRF MODELS INDICATE BILL WILL MOVE EAST
OVERNIGHT WITH THE BEST CHANCES FOR ANY ADDITIONAL SHOWER
ISOLATED THUNDERSTORM DEVELOPMENT OCCURRING PREDOMINANTLY ACROSS
PORTIONS OF NORTHEAST MISSISSIPPI AND WEST TENNESSEE NEAR THE
TENNESSEE RIVER. WILL UPDATE POPS AND ALL OTHER ELEMENTS AS NEEDED
TO REFLECT CURRENT TRENDS.

UPDATED GRIDS WILL BE AVAILABLE SHORTLY.

CJC

&&

.PREV DISCUSSION... /ISSUED 633 PM CDT FRI JUN 19 2015/

UPDATE...AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 323 PM CDT FRI JUN 19 2015/

DISCUSSION...

REMNANTS OF BILL CONTINUE TO AFFECT THE MIDSOUTH THIS AFTERNOON.
BANDS OF SHOWERS AND THUNDERSTORMS CONTINUE TO ROTATE AROUND THE
CENTER WHICH IS NOW LOCATED NEAR POPLAR BLUFF. WINDS HAVE BEEN
GUSTY WITH SPEEDS NEAR 30 MPH AT TIMES. RAINFALL AMOUNTS HAVE NOT
BEEN AS HIGH AS PREVIOUSLY THOUGHT THUS WILL GO AHEAD AND CANCEL
THE FLASH FLOOD WATCH. THERE WILL STILL BE THE CHANCE FOR
LOCALIZED FLASH FLOODING IF THUNDERSTORMS TRAIN FOR A PERIOD OF
TIME OVER A PARTICULAR LOCATION BUT THAT COULD OCCUR ANYWHERE IN
THE CWA. IN ADDITION...ISOLATED TORNADOES WILL STILL BE POSSIBLE
WITHIN SOME OF THE THUNDERSTORMS MOVING THROUGH WEST TENNESSEE AND
NORTHEAST MISSISSIPPI.

THE CENTER OF BILL WILL CONTINUE TO PUSH OFF TO THE NORTHEAST
TONIGHT. BY SATURDAY MORNING...LINGERING SHOWERS AND THUNDERSTORMS
WILL LIKELY ONLY REMAIN ACROSS WEST TENNESSEE NEAR THE TENNESSEE
RIVER AND POSSIBLY NORTHEAST MISSISSIPPI.

ONCE BILL DEPARTS...ALL ATTENTION WILL TURN TO THE HEAT AS AN
UPPER RIDGE WILL BUILD OVER THE AREA BY THE LATTER PART OF THE
WEEKEND INTO MUCH OF NEXT WEEK. HIGHS WILL REACH INTO MID TO UPPER
90S. THE COMBINATION OF THE HOT TEMPERATURES AND HIGH HUMIDITY
WILL PRODUCE HEAT INDICES 105 DEGREES OR GREATER POSSIBLY AS EARLY
AS SUNDAY. THESE CONDITIONS MAY CONTINUE THROUGH AT LEAST
THURSDAY. ISOLATED DIURNAL THUNDERSTORMS MAY OCCUR DURING THE
AFTERNOON AND EARLY EVENING HOURS ON WEDNESDAY AND
THURSDAY...OTHERWISE EXPECT DRY CONDITIONS TO OCCUR.

BY THE END OF THE WEEK...MODELS ARE SHOWING THE RIDGE BREAKING
DOWN ALLOWING FOR A FRONT TO APPROACH THE AREA. BETTER CHANCES FOR
SHOWERS AND THUNDERSTORMS MAY OCCUR IF THIS HAPPENS BUT SOMETIMES
THE RIDGE ENDS UP HANGING ON LONGER. WILL HAVE TO WAIT AND SEE.

KRM
&&
.AVIATION...00Z TAF CYCLE

REMNANTS OF BILL TRACKING JUST NORTH OF THE AREA. NUMEROUS SHRAS AND
SCATTERED TSRAS WILL MOVE ACROSS THE MIDSOUTH THROUGH EARLY THIS
EVENING. EXPECT MAINLY VFR CONDS WITH MVFR...ISOLD IFR...CONDS IN
THE BANDS OF SHRAS/TSRAS. PRECIPITATION WILL START TO TAPER OFF
THIS EVENING. EXPECT MAINLY VFR CONDS OVERNIGHT WITH SOME LOW
CLOUDS POSSIBLE AT KMKL AND KTUP TOWARD MORNING. VFR CONDS RETURN
AREAWIDE SATURDAY MORNING AS THE REMNANTS OF BILL DEPART. WINDS
WILL BE STRONG ACROSS MUCH OF THE AREA THIS AFTERNOON WITH GUSTS
UP TO 30 KTS AT KMEM...KJBR AND KMKL. WINDS WILL DIMINISH THIS
EVENING. STRATUS IS EXPECTED TO DEVELOP AROUND SUNRISE...MOST
LIKELY NEAR MKL AND TUP RESULTING IN MVFR CIGS...BUT SHOULD MIX OUT
BY MID MORNING.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 19, 7:56 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
856 PM CDT FRI JUN 19 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
856 PM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL MAY PRODUCE
LOCALIZED FLASH FLOODING ACROSS PORTIONS OF NORTH MISSISSIPPI AND
WEST TENNESSEE NEAR THE TENNESSEE RIVER THROUGH THE REMAINDER OF
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXCESSIVE HEAT WILL OCCUR SUNDAY THROUGH THURSDAY WITH AFTERNOON HEAT
INDEX READINGS POSSIBLY IN EXCESS OF 105 DEGREES. A HEAT ADVISORY
MAY BECOME NECESSARY FOR MUCH OF THE MIDSOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 19, 3:02 PM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
402 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     FUNNEL CLOUD     1 N JACKSON             35.65N 88.83W
06/19/2015                   MADISON            TN   TRAINED SPOTTER

            REPORT OF A FUNNEL CLOUD ABOUT ONE MILE NORTH OF JACKSON
            HOSPITAL.

&&

AJC
Special weather statement, Jun 19, 3:13 PM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
413 PM CDT FRI JUN 19 2015

TNZ021-192145-
CARROLL TN-
413 PM CDT FRI JUN 19 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 445 PM CDT FOR...

CARROLL COUNTY IN NORTHWEST TENNESSEE...

AT 412 PM CDT...AN APPROACHING LINE OF SEVERE THUNDERSTORMS WINDS AT
LEAST 40 MPH WAS LOCATED NEAR ATWOOD...OR 9 MILES EAST OF MILAN...
MOVING NORTHEAST AT 55 MPH.

PEOPLE IN CARROLL COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3581 8862 3593 8870 3599 8870 3615 8841
      3615 8821 3597 8822
TIME...MOT...LOC 2112Z 240DEG 49KT 3594 8859
Special weather statement, Jun 19, 4:20 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CDT FRI JUN 19 2015

MSZ004-005-009-013-014-192315-
UNION MS-TIPPAH MS-ALCORN MS-PRENTISS MS-LAFAYETTE MS-
520 PM CDT FRI JUN 19 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 615 PM CDT FOR...

UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 518 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT
LEAST 40 MPH AND LOCALLY HEAVY RAINFALL WAS LOCATED ALONG A LINE
EXTENDING FROM NEAR THEO TO NEAR CAMBRIDGE...AND MOVING EAST AT 15
MPH.

PEOPLE IN UNION...TIPPAH...ALCORN...NORTHWESTERN PRENTISS AND
NORTHEASTERN LAFAYETTE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3438 8898 3438 8924 3434 8925 3439 8948
      3452 8931 3450 8925 3457 8925 3460 8920
      3460 8909 3468 8909 3494 8874 3495 8836
      3484 8837
TIME...MOT...LOC 2218Z 274DEG 15KT 3489 8872 3443 8933
Local storm report, Jun 19, 4:42 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     2 N PARIS               36.33N 88.31W
06/19/2015                   HENRY              TN   EMERGENCY MNGR

            ONE MOBILE HOME DESTROYED SEVERAL HOMES DAMAGED. MULTIPLE
            TREES DOWN SOME ON HOMES. DAMAGE CONCENTRAITED AROUND
            GUTHRIE ROAD. REMNANTS OF TS BILL.

&&

JDS
Local storm report, Jun 19, 5:04 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     2 N PARIS               36.33N 88.31W
06/19/2015                   HENRY              TN   EMERGENCY MNGR

            ONE MOBILE HOME DESTROYED SEVERAL HOMES DAMAGED. MULTIPLE
            TREES DOWN SOME ON HOMES. DAMAGE CONCENTRAITED AROUND
            GUTHRIE ROAD AND NORTH POPLAR ST. FUNNEL CLOUD REPORTED.
            REMNANTS OF TS BILL.

&&

JDS

The radar

The Columbus AFB radar (KGWX), 94 km away, was scanning. The volume nearest the first event began at 02:03 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Union

When
June 19, 8:02 PM CST to 10:02 PM CST
Where
Union County, 0.99 mi WSW of Concord to 1.49 mi SSW of Concord
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.543, -88.995

Heavy rain resulted in high water on Highway 15 north of New Albany near County Road 83. As a result of the high water a car ran off the road into the ditch.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588480.